Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 73, NWS Charleston, SC

December 18, 2011

NWS Charleston, SC issued this small craft advisory at Dec 18, 2011, 3:50 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2011, 3:50 AM EST (08:50 UTC)
Expired
Dec 18, 2011, 9:51 AM EST
In force
6 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WHUS72 KCHS 180850
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
350 AM EST SUN DEC 18 2011


AMZ374-181600-
/O.NEW.KCHS.SC.Y.0073.111218T0850Z-111218T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
350 AM EST SUN DEC 18 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
187 
WHUS72 KCHS 181451
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
951 AM EST SUN DEC 18 2011

AMZ374-181600-
/O.CAN.KCHS.SC.Y.0073.000000T0000Z-111218T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
951 AM EST SUN DEC 18 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 12:27 AM EST, 3 hours 23 minutes earlier.

Area forecast discussion, Dec 18, 12:27 AM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1227 AM EST SUN DEC 18 2011

.SYNOPSIS...
HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH EARLY NEXT
WEEK. ANOTHER COLD FRONT WILL MOVE THROUGH WEDNESDAY NIGHT WITH A
MORE COMPLEX STORM SYSTEM SLATED FOR LATE WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
THE SURFACE TROUGH IS STILL EVIDENT ON SURFACE OBSERVATIONS AND
SATELLITE PICTURES...AND ITS ASSOCIATED LOW LEVEL CONVERGENCE
/ALBEIT WEAK/ IS PRODUCING PATCHY STRATOCUMULUS CLOUDS NEAR AND
ALONG ITS NW-SE ORIENTED AXIS ACROSS SC AND THE ADJACENT COASTAL
WATERS. THERE REMAINS JUST ENOUGH LOW LEVEL MOISTURE TRAPPED
BENEATH THE NOCTURNAL INVERSION AND WEAK CONVERGENCE TO ALLOW FOR
A FEW OF THESE CLOUDS TO IMPACT PARTS OF THE REGION FROM COLLETON
COUNTY INTO THE CHARLESTON TRI- COUNTY AREA OVERNIGHT. ELSEWHERE
THOUGH SKIES WILL BE CLEAR.

TEMPS HAVE CONTINUED THEIR STEADY DECLINE EARLY TONIGHT WITHIN THE
VERY DRY AIR MASS...AND DUE TO THE LACK OF CLOUD COVER AND THE
LIGHT OR CALM WINDS. A SHORT WAVE MOVING THROUGH THE OH/TN VALLEYS
WILL PUSH THROUGH THE REGION LATE TONIGHT...AND WILL BE ACCOMPANIED
BY COLD ADVECTION AS SURFACE WINDS INCREASE A FEW MILES PER HOUR.
WHILE THIS WILL PREVENT TEMPS FROM GETTING EVEN COLDER...THERE IS
STILL PLENTY OF RADIATIONAL COOLING TONIGHT WHICH WILL ALLOW FOR
MIN TEMPS IN THE LOWER-MID 30S MOST LOCATIONS WEST OF US-17.
CLOSER TO THE COAST UPPER 30S AND LOWER 40S WILL PREVAIL...EXCEPT
FOR SOME MID 40S RIGHT ALONG THE BEACHES.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
AN AREA OF SURFACE HIGH PRESSURE WILL GRADUALLY MOVE FROM OVER THE
SOUTHEAST SUNDAY ACROSS THE AREA MONDAY AND INTO THE WESTERN
ATLANTIC BY TUESDAY. LARGE SCALE SUBSIDENCE WILL BE THE MAIN FACTOR
IN THE EXPECTED QUIET WEATHER THROUGH TUESDAY AS A ROBUST UPPER
LEVEL RIDGE ALSO MOVES THROUGH THE AREA. NO PRECIP IS EXPECTED
THROUGH MONDAY NIGHT...BUT A SLIGHT CHANCE OF SHOWERS IS POSSIBLE BY
TUESDAY AFTERNOON...MAINLY INLAND...WELL AHEAD OF A COLD FRONT THAT
IS EXPECTED TO BE IN THE LOWER MISSISSIPPI BY THAT TIME.

THE ONLY WEATHER OF ANY SIGNIFICANCE FOR THE FIRST HALF OF THE WEEK
IS THE THREAT OF A WIDESPREAD FROST MONDAY MORNING. WE ARE PAST THE
GROWING SEASON...SO IT SHOULD NOT HAVE A MAJOR IMPACT...BUT TENDER
VEGETATION THAT IS STILL BEING GROWN THIS LATE IN THE SEASON WILL BE
SUBJECT TO POTENTIALLY SEVERAL HOURS OF FROST EARLY MONDAY MORNING
WITH LIGHT WINDS...CLEAR SKIES...AND TEMPERATURES DROPPING INTO THE
LOWER TO MID 30S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODELS IN DECENT AGREEMENT FOR MID WEEK BUT STILL SOME DIFFERENCES
LATE IN THE WEEK. DEEP MOISTURE WILL BE MOVING IN FROM THE WEST
TUESDAY NIGHT AHEAD OF A COLD FRONT AND WILL INDICATE INCREASING
RAIN CHANCES FROM WEST TO EAST...PEAKING ON WEDNESDAY...THEN
LOWERING AGAIN FROM THE WEST WEDNESDAY NIGHT. WEDNESDAY COULD BE
BREEZY WITH A LOW CHANCE FOR SOME THUNDERSTORMS. ASSUMING THE RAIN
CLEARS THE AREA WEDNESDAY NIGHT...IT SHOULD RATHER QUICKLY RETURN
THURSDAY AND THURSDAY NIGHT AS THE COLD FRONT RETURNS BACK NORTH AS
A WARM FRONT AHEAD OF A DEVELOPING STORM ALONG THE GULF COAST.
TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD...WITH THE
GREATEST DEPARTURES LIKELY ON WEDNESDAY.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH 06Z SUNDAY AT KCHS AND KSAV.

EXTENDED AVIATION OUTLOOK...SLIGHT RISK FOR MVFR CIGS TUESDAY
NIGHT INTO WEDNESDAY.

&&

.MARINE...
TONIGHT...THE SURFACE TROUGH IS STILL EVIDENT AS PER SURFACE
ANALYSIS...WITH NORTH AND NE WINDS NORTH OF THE BOUNDARY OVER THE
SC WATERS...AND NW WINDS TO THE SOUTH ACROSS THE GA WATERS. THE
BOUNDARY WILL DRIFT SOUTH AND SE THROUGH THE OVERNIGHT HOURS AND
WEAKEN. THIS ALONG WITH LAND BREEZE CIRCULATIONS WILL ALLOW FOR
NORTH AND NW WINDS ALL WATERS BY LATE. WIND SPEEDS WILL HOLD UNDER
15 KT MOST OF THE NIGHT...THEN SURGE 3-5 KT CLOSER TO DAYBREAK AS
COLD ADVECTION STRENGTHENS WITH STEADY PRESSURE RISES RESULTING
FROM HIGH PRESSURE BUILDING IN FROM THE WEST. THE WAVE SPECTRUM
WILL GENERALLY BE MADE UP OF 10-13 SECOND EASTERLY SWELLS...BUT AS
WINDS INCREASE LATE THERE WILL BE SOME SHORT PERIOD WIND PRODUCED
WAVES ON TOP. COMBINED SEAS WILL BUILD AS HIGH AS 5 FT NEAR 60
NM...CLOSE TO 3 FT NEAR 20 NM...AND NO MORE THAN 2 FEET NEAR SHORE.

SUNDAY THROUGH THURSDAY...HIGH PRESSURE WILL SHIFT FROM WEST TO EAST
ACROSS THE AREA THROUGH MID WEEK BEFORE A COLD FRONT PUSHES THROUGH
WED NIGHT. THE FRONT WILL THEN STALL OUT SOUTH OF THE AREA BEFORE
RETURNING QUICKLY NORTHWARD AS A WARM FRONT AS A STORM SYSTEM BEGINS
TO ORGANIZE ALONG THE GULF COAST. CONDITIONS SHOULD REMAIN BELOW
ADVISORY LEVELS THROUGH AT LEAST TUESDAY...AND MAY ONLY MARGINALLY
REACH THOSE LEVELS IN THE OUTER GEORGIA WATERS WITH THE FRONTAL
PASSAGE MID WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Dec 18, 3:29 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
329 AM EST SUN DEC 18 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-190900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
329 AM EST SUN DEC 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.